What to do...?

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

What to do...?

Postby tarren » Mon Oct 25, 2004 11:46 am

Hello everyone. My husband has been taking LDN 3.0mg for the past three months. I will admit that he hasn't been overly faithful about taking it every night and he doesn't always take it at the same time. He works from 5pm until 3am and doesn't like to take it until he comes home for bed which can be anywhere from 3:05am until 6:00am. I KNOW that he isn't taking it correctly and therefore not maximizing its potential. He is in the middle of a pretty good flare and he isn't sleeping well. (Possibly due to the LDN? The sleeplesssness; not the flare). I don't know what to do here. He won't consider any other available treatments (not that that is a bad thing necessarily) and I felt there was such hope in the LDN. I really don't know what I am looking for here, just a moment to vent. Thanks.


Tara :-)
User avatar
tarren
Getting to Know You...
 
Posts: 13
Joined: Thu Jan 29, 2004 4:00 pm

Advertisement

Postby mscaregiver » Mon Oct 25, 2004 1:12 pm

Hi Tarren, Many times people do things, such as what you are dealing with, out of fear or frustration or denial, I have no doubts you have talked to him many times and asked him to please try and do better in this area.

I have been in the same situation you are in several times in my life, and I can just tell you what I learned and what a few nurses told me along the way.

All one can do is the best they can do, thats all , you cannot force someone to do what is "right" for them, If someone will not do what they should do, and they have been given all the available information on what needs to be done, then all you can do is try to be there for them, other wise you will just worry yourself sick over something you have no control over..

You might try and talk to his doctor privately and let them know of the situation, perhaps have the doctor suggest a more timely try at medication taking etc.

I tried this and It was to no avail, but It cant hurt to try.

One of the best things for "you", is to talk about the situation with friends or family or places like this forum, you will find others are or have been in the same situation you are in, and although they might not have the answers you seek, you will find many undertstand and have nothing but hope that your situation gets better..

Take Care, Philip
User avatar
mscaregiver
Volunteer Moderator
 
Posts: 148
Joined: Sat Jun 05, 2004 3:00 pm

Postby tarren » Mon Oct 25, 2004 3:14 pm

Thanks for your reply. Do you think it would be best if he won't/can't take it at the right time to just stop? I think that he is concerned that if he takes it at the appropriate time that it might effect his job, or at least how he feels while working. For those of you who take it and don't go to bed right away, do you feel different (ex. high, jittery, medicated...)? He is a police officer and although his symptoms have been relatively livable (numbness and tingling), I fear for the day that enough damage is done that he does start to lose strenghth, balance, etc. I just worry that taking it at different times, not taking it all, starting and stopping is just helping to contribute to him feeling worse. Any thoughts? Thanks.


Tara :-)
User avatar
tarren
Getting to Know You...
 
Posts: 13
Joined: Thu Jan 29, 2004 4:00 pm

Postby mscaregiver » Mon Oct 25, 2004 9:02 pm

Tara, as to if he should stop or not, that is a personal decision, most likely discussed with his Neuro or PCP.

What exactly are the reasons he doesnt take it? does it make him jumpy? hyper? sleepless? drowsy? From what I have read it is important to take LDN on a somewhat strict schedule, once the reasons for not taking it as prescibed have been concluded, perhaps check with your doctor for possible additional treatments to the negative effects.

I have read where many have found different amounts, as per what is taken ,work better for some and less for others, 3.0 works for some, 4.5 for others, and in many of the forums It seems adjustments are often made to see if it can help with progress or negative aspects such as you have mentioned.

As I stated, perhaps once the reasons for not taking it as scheduled are specific, then look for options that would make it work out better, where there is a will, there is a way :-) , or so we can hope..

Philip
User avatar
mscaregiver
Volunteer Moderator
 
Posts: 148
Joined: Sat Jun 05, 2004 3:00 pm

schedule and effects

Postby VickiG » Tue Oct 26, 2004 10:42 am

Dear Tara,

I haven't seen reports of consistent reactions to LDN. But I can report my own.
In the 10-12 hours after taking my 4.5 dose, I sleep well and rest. In fact, if I take it too late in the evening, I wake up in the morning feeling "run down". Since it initially suppresses endorphins and then encourages endorphin production, this makes sense. But when I'm on schedule : LDN by 8pm, I will wake up by 7 or 8 am, feeling great. Theoretically, my suppressed endorphins have surged back to higher than usual levels. It does feel like that, too. I'm less tired and just feel better. High levels of endorphins should make you feel good, not jumpy or over-excited (somewhat like how one feels after a good physical workout).

Good luck,
Vicki
User avatar
VickiG
Newbie
 
Posts: 8
Joined: Mon Mar 29, 2004 3:00 pm

Postby CCmom » Tue Oct 26, 2004 11:08 am

Okay, correct me if I am wrong here, but the time you go to bed has nothing to do with the time you take LDN, right? On the yahoo LDN boards, I have noted several people who work midnights who still take LDN between 9 p.m and 3 a.m, once they find the time that works the best for them. (I've noted it is usually around 1 a.m. for the graveyard shift workers for some reason...)

My son takes it between 9 - 10 p.m. every night, no matter when he plans to actually go to bed, and that can be quite unpredictable at age 16. I have always understood that it works with the bodies natural circadian rhythm, and that it has nothing to do with whether you are awake or asleep.

So maybe he could try taking it along with a "lunch" break or other break during work and see what works the best for him??? I do believe it is important to take at the same time each day, or as close as you can get. Maybe you could get him to try it this way and see if it helps.

Kim
Kim R.
User avatar
CCmom
Volunteer Moderator
 
Posts: 121
Joined: Sun Apr 25, 2004 3:00 pm

Postby LarryLDN » Mon Nov 08, 2004 3:25 am

CCmom wrote:Okay, correct me if I am wrong here, but the time you go to bed has nothing to do with the time you take LDN, right? On the yahoo LDN boards, I have noted several people who work midnights who still take LDN between 9 p.m and 3 a.m, once they find the time that works the best for them. (I've noted it is usually around 1 a.m. for the graveyard shift workers for some reason...)

Kim


That's interesting. I take it around 1AM because it usually takes me an hour to finally take it after I get involved with work. My cell alarm goes off at 1:10, so if I didn't take it by then, I do.

Working 5pm til 3am is an interesting shift.. not sure what to recommend, but trying different hours for a week at a time should give some indication when it would be best to take it. But it still needs to be taken before 3AM every day, that's the main instruction.
User avatar
LarryLDN
Family Member
 
Posts: 52
Joined: Thu Dec 11, 2003 4:00 pm
Location: Staten Island, NY


Return to Low Dose Naltrexone

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service